Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Have headaches, vomiting, nausea, weight loss, tiredness, excessive sleep, migraines, nose bleed. Taking cyproheptad. Done EEG. Suggestion?

I have a 5-year-old son who has been experiencing a sudden onset of headaches, vomiting, nausea, weight loss, tiredness (falling asleep in car and at dinner table) since the beginning of March 2013. After three weeks of intermittent throwing up, screing of head pain, and an episode where he slept for 17 hours, I took him to the ER. They performed a CT scan (clear) and got the vomitting under control. The next day the pediatrician sent us to see a neurologist who performed an EEG and diagnosed my son with migraines. My son has been taking cyproheptad since April. While this seems to help my son eat (he has gained all his weight back) he continues to have daily headaches, tiredness, intermittent nose bleeds (occurring in day and while he is sleeping at night) and was just diagnosed with a severe astigmatism on the same side of his headaches. The eye dr. said that the astigmatism would not cause the headaches. Could you suggest when I should follow up with his doctors? He loves school but every morning he says he feels 'too sick' to go.
Asked On : Sat, 11 May 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Hi,
Based on your history your son is diagnosed with migraine for which he has been started on cyproheptadine which is an antihistamine drugs used for prohylaxis in migraine.Since your child is still having headache he require higher studies like MR venogram brain to rule out other causes of headache as CT scan can miss minute changes in brain.Feeling of sickness or drowsiness can be due to cyproheptadine itself. Dizziness,Blurredvision,Constipation,Dry,mouth,throat, or nose,Excitability,Nausea and Nervousness are other side effects of drug .Nose bleeds are not associated with drug for which he need evaluation by ENT surgeon and treatment planned accordingly.He also need detail evaluation clinical and also to rule out chronic meningitis which can also produce sudden onset of headaches, vomiting, nausea, weight loss,and tiredness Hope this help you.
Regards
Dr Sandhya Manorenj
Neurologist
Hi Tech city Hyderabad
Answered: Sun, 12 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions